Florida, 2021

Strong Wind in Florida, August 7, 2021

August 7, 2021 · NWS MFL · 1 event in 1 county or zone

A typical summertime pattern of seabreeze initiated thunderstorms over South Florida, affecting primarily interior sections of the peninsula.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A typical summertime pattern of seabreeze initiated thunderstorms over South Florida, affecting primarily interior sections of the peninsula.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 7, 1:32 PM EST, 58 minutes earlier.

Area forecast discussion, Aug 7, 1:32 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
232 PM EDT Sat Aug 7 2021

.DISCUSSION...

Short Term (Today through Sunday Night):

The ridge axis from surface high pressure is extending from the
Atlantic over South Florida. At the mid-levels, high pressure
holds over the area while a trough attempts to edge into northern
Florida from the north. This synoptic pattern will allow the light
easterly to southeasterly flow to persist, though land /sea/lake
breezes and outflow boundaries will allow for some directional
variability.

Healthy amounts of surface moisture will team up with available
instability due to effective diurnal heating to produce a summer-
like pattern of showers and storms that will focus close to the
coasts in the mornings before the sea breezes advance inland
allowing the convective focus to shift with them towards the
interior and Lake Okeechobee region. The flow pattern could allow
some remnant convection to retreat back to the coast in the evenings
before the convective focus shifts over the local waters for the
overnight.

Storms should remain fairly disorganized with a pulse structure. On
occasion, boundary interactions could introduce some localized shear
which could allow for a strong storm capable of producing strong
wind gusts, funnel clouds/waterspouts, and increased dangerous
lightning activity. Temperatures will remain fairly warm with most
areas reaching 90 again on Sunday afternoon. Peak heat index values
will approach triple digits as well on Sunday.

Long term (Sunday night - Friday):

Model solutions show fair agreement in finally breaking up the
persisting sfc boundary across the SE CONUS as its parent trough
departs to the NE. High pressure expands across much of the E CONUS,
while deeper high pressure remains in control of the Gulf region to
start the long term. In addition, the west Atlantic ridge will
expand into SoFlo, which is a more typical configuration for this
time of the year. At the mid/upper levels, models also seem to lean
towards weak high pressure dominating through much of the long term.
However, the air mass seems to remain humid enough at the lower
levels for continuing daily convection, mainly in the afternoon
hours.

The scenario described above will bring prevailing easterly flow
early next week, which will favor a more typical pattern of late
morning/early afternoon showers over the east coat metro areas, then
having deeper convection over interior and west coast areas later in
the afternoon as sea breezes push inland. Highest POPs remain on the
high-end-scattered to numerous range each day.

Models also suggest the development of a mid/upper short wave trough
just south of Florida, which may move across the Florida Keys by mid
week. But it is too early to talk about specific possible impacts
with this feature, so will wait for more persistence in models
before deviating from inherited POPs/Wx coverage for that timeframe.

The hot weather is expected to continue with nighttime lows in the
mid 70s to near 80, and afternoon highs in the upper 80s to low 90s.
The abundant humidity will lead to daily heat index values exceeding
100F most areas, and close to 105F over some interior locations
including the outer suburbs.

&&

.MARINE...

Light easterly to southeasterly flow will continue through the
weekend as high pressure remains over the region. Sea breezes will
allow for an onshore component along the coast in the afternoons.
Scattered showers and thunderstorms will be possible through the
weekend and into early next week, with the greatest shower/storm
chances generally being during the overnight and morning hours.

&&

.AVIATION (18z TAFs)...

Convection pushes inland as the sea breeze develops with brief bouts
of sub-VFR possible. Some remnant convection could linger around the
terminals into the evening with outflows. Light winds will return by
tonight with directional variability. Early morning convection could
initiate again over the waters before the pattern repeats again on
Sunday. Short-fused AMDs will likely be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  92  79  91 /  20  40  20  50
West Kendall     77  92  78  92 /  20  40  20  50
Opa-Locka        78  92  78  91 /  20  40  20  50
Homestead        77  90  78  90 /  20  40  20  50
Fort Lauderdale  80  90  79  89 /  20  40  20  50
N Ft Lauderdale  79  90  79  90 /  20  40  10  50
Pembroke Pines   77  90  78  90 /  20  40  20  50
West Palm Beach  77  91  78  91 /  20  40  10  50
Boca Raton       78  91  78  90 /  20  40  10  50
Naples           77  92  77  92 /  30  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Marine...RAG
Sunday Night through Saturday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 7, 8:54 AM EST, 5 hours 36 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
954 AM EDT Sat Aug 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
954 AM EDT Sat Aug 7 2021

...Scattered Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms will be possible today, with
the greatest coverage anticipated over the interior and Gulf coast
region. The primary threats will be locally strong wind gusts,
frequent lightning, and localized flooding.

Waterspouts: Waterspouts will be possible within developing showers
and thunderstorms over the local waters today.

Wind: A few storms could become strong and may be capable of
producing wind gusts around 45 mph. The strongest storms are expected
over the western half of the region.

Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across portions of Southwestern Florida.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous showers and thunderstorms will be possible
across South Florida this weekend and into early next week. A few
strong storms could develop. Locally gusty winds, waterspouts,
localized flooding, and frequent lightning strikes may accompany more
robust thunderstorms.

The rip current risk may increase along the Atlantic beaches of
South Florida early next week as easterly winds increase across the
area.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 7, 9:03 AM EST, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Miami FL
1003 AM EDT Sat Aug 7 2021

FLZ071>074-071430-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1003 AM EDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of north central
Miami-Dade and southern Broward Counties through 1030 AM EDT...

At 1002 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Pennsuco to Hialeah Gardens. Movement was north
at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Kendall, Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens,
Opa-Locka, Miami Springs, Sweetwater, Medley, Fountainbleau, Kendale
Lakes, Royal Palm Ranches and Palm Springs North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2610 8051 2604 8020 2570 8036 2573 8055
TIME...MOT...LOC 1402Z 190DEG 7KT 2590 8042 2588 8036

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RAG
Special weather statement, Aug 7, 9:29 AM EST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
1029 AM EDT Sat Aug 7 2021

FLZ071>074-071500-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1029 AM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwest Miami-
Dade and southwest Broward Counties through 1100 AM EDT...

At 1029 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Pennsuco, or near Hialeah. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Doral, Miami Lakes, Hialeah
Gardens, Sweetwater, Medley, Palm Springs North, Miccosukee Resort,
Country Club, Pennsuco, Tamiami, Intersection Krome And U.S. 27,
University Park, Fountainbleau, Kendale Lakes, Sunset, Olympia
Heights and Tamiami Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2600 8029 2571 8037 2574 8060 2608 8050
TIME...MOT...LOC 1429Z 116DEG 3KT 2586 8040

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Aug 7, 10:04 AM EST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Miami FL
1104 AM EDT Sat Aug 7 2021

FLZ067-071545-
Inland Palm Beach County FL-
1104 AM EDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of central Palm Beach
County through 1145 AM EDT...

At 1103 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Lion Country Safari Park to near
Wellington. Movement was northwest at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Wellington, Royal Palm Beach, Lion Country Safari Park, The Acreage,
Loxahatchee Groves and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2681 8063 2681 8026 2657 8022 2661 8050
TIME...MOT...LOC 1503Z 153DEG 7KT 2666 8046 2663 8031

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/RAG
Special weather statement, Aug 7, 12:54 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
154 PM EDT Sat Aug 7 2021

FLZ066-067-071845-
Hendry FL-Inland Palm Beach County FL-
154 PM EDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of northeastern Hendry
and west central Palm Beach Counties through 245 PM EDT...

At 153 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Okeelanta to 11 miles northwest of Rotenberger
Wildlife Refuge to 7 miles south of Devils Garden. Movement was
northwest at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Clewiston, South Bay, Montura, Lake Harbor, Okeelanta, Devils Garden
and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2676 8079 2675 8105 2662 8133 2641 8108
      2648 8086 2655 8061
TIME...MOT...LOC 1753Z 125DEG 6KT 2658 8073 2654 8093 2650 8111

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/Weinman
Special weather statement, Aug 7, 2:29 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Sat Aug 7 2021

FLZ067-068-072015-
Inland Palm Beach County FL-Metro Palm Beach County FL-
329 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 415 PM EDT...

At 328 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm producing a funnel cloud near Village Of Golf,
or near Boynton Beach. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Boynton Beach, Delray Beach, Wellington, Lake Worth, Greenacres, Palm
Springs, Atlantis, Village Of Golf, Dunes Road, Kings Point,
Loxahatchee NWR, Aberdeen, Lake Worth Corridor, Aberdeen Golf Course,
Florida Gardens, Seminole Manor and Villages Of Oriole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

A funnel cloud was reported with this storm.

&&

LAT...LON 2662 8007 2645 8012 2645 8032 2664 8026
TIME...MOT...LOC 1928Z 218DEG 4KT 2654 8019

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Metro Palm Beach County

When
August 7, 2:30 PM EST to 2:35 PM EST
Where
Metro Palm Beach County forecast zone
Measured
40 kt (46 mph) estimated gust
Reported by
Social Media
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

LANDSPOUT. Location: 26.482N, 80.197W.

Landspout tornado was captured on video and pictures near US 441 and Atlantic Avenue. No damage reports were received and the landspout likely remained over open fields.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980830.